Anonymous
Anonymous asked in HealthDiseases & ConditionsHeart Diseases · 9 years ago

Beta Blockers and Ace Inhibitors can someone help me?

I am 45, 10 years ago my BP sky rocketed (from 120/70 to 170/110) I was put on Lisinopril and Atenolol (lowest doses) they worked great.

My Doctor moved and now my new Doctor has put me on Metoprolol 25mg. It is making my hands and feet numb and cold, not good per pharmacist.

This is a SMALL town, and I have asked to be put on the first 2 but they will not change them till I take Metoprolol for at least 30 days. (its been a bit over a week).

This makes NO sense.

Any suggestions on how to convince Doctor to switch me?

Thank you.

Update:

Also the Pharmacist told me that one type works thru the kidneys the other via the heart (Betas and Aces), which would be better for you, or worse? something effecting your kidneys or your heart.

*****

Plus this is a REALLY small town and there are no more Doctor openings so its not as if I can switch Physicians. I have to work with the one I have.

4 Answers

Relevance
  • 9 years ago
    Favorite Answer

    metoprolol is an excellent drug!

    I am in perfect physical condition...45 yrs old also but with slightly high blood pressure and a very rapid heart rate..which is why i was put on this....they wanted to start me on 75 mg..(dr was a quack and i do believe that would have killled me..lol)...i started taking 1/2 of the 25 and i got the desired effect so that worked for me...try taking 1/2 of the dosage and see if that helps for now and keep track to make sure your blood pressure is okay.

    Maybe you were stressed at the time it was so high?...you should never go on meds based on one or two blood pressure readings ESPECIALLY at a drs office...you need your own machine and be able to check when relaxed.

    • Login to reply the answers
  • Janet
    Lv 4
    4 years ago

    Beta blockers and ACE inhibitors work on different principles to control blood pressure. Since I don't know your medical history, I assume your doctor did so for a specific reason. I know of no reason why the switch should not be safe (though such medicines are not my specialty), but if you are unsure you should get a second opinion from a qualified health care professional.

    • Login to reply the answers
  • Anonymous
    9 years ago

    If your doctor thinks that put you on Metroprolol, stick with it for the 30 days, and if you still get the same side effects after 30 days then insist on him/her to put you back on your original medications, by the way, are you a smoker Maude?

    • Login to reply the answers
  • Murzy
    Lv 7
    9 years ago

    continue to follow your DRs suggestion as your body may get used to the newer drug

    • Login to reply the answers
Still have questions? Get your answers by asking now.